Secondary Bilateral Angle Closure Glaucoma due to Topiramate

  • Paciuc-Beja M
  • Retchkiman-Bret M
  • Velasco-Barona C
  • et al.
N/ACitations
Citations of this article
5Readers
Mendeley users who have this article in their library.

Abstract

We examined a 39-year-old female with severe headache and blurred vision. She was on topiramate, 50 mg once a day for one week because of migraine. Periorbital edema, chemosis, myopia, high intraocular pressures, and shallow anterior chambers were present at the initial examination. Iridocorneal angles were closed, ultrasound showed choroidal effusions. We stopped topiramate and started antiglaucoma treatment. After one week the intraocular pressure was 10 mm Hg in both eyes without treatment. A new ultrasound showed no choroidal effusions. Topiramate has been associated with acute secondary angle closure glaucoma as an idiosyncratic reaction to the drug. Physicians prescribing topiramate need to alert patients of this potential sight-threatening idiosyncratic reaction.

Cite

CITATION STYLE

APA

Paciuc-Beja, M., Retchkiman-Bret, M., Velasco-Barona, C. F., & Galicia-Alfaro, V. H. (2011). Secondary Bilateral Angle Closure Glaucoma due to Topiramate. Case Reports in Ophthalmological Medicine, 2011, 1–3. https://doi.org/10.1155/2011/594051

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free